Hail, Hamilton
- When
- May 26, 3:15 PM EST to 3:20 PM EST
- Where
- Hamilton County, 0.85 mi SE of Wells
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.390, -74.290
Penny size hail was reported in Wells during a thunderstorm.
A nearly stationary frontal boundary was draped across western and northern New York State as several waves of low pressure moved easterly along the boundary. In addition, a warm front lifted northeastward across the east central New York during the morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A nearly stationary frontal boundary was draped across western and northern New York State as several waves of low pressure moved easterly along the boundary. In addition, a warm front lifted northeastward across the east central New York during the morning hours. The passage of the warm front ushered in a warm, humid and unstable airmass.
Two rounds of severe thunderstorms occurred across east central New York during the afternoon and evening hours of Thursday, May 26th. The first round occurred during the mid to late afternoon hours, in which embedded supercellular development occurred, especially across the southern and western Adirondacks with reports of large hail. The second round of severe weather occurred during the late evening hours. A large bowing segment of thunderstorms tracked east from the Catskills and Schoharie Valley into western New England causing wind damage and power outages. Power was not restored in some areas until Friday night, May 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 26, 2:47 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT THU MAY 26 2011 .SYNOPSIS... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL DAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 345 PM...TORNADO WATCH 382 CONTINUES ACROSS MUCH OF EAST CENTRAL NEW YORK...EXCLUDING COLUMBIA AND DUTCHESS COUNTIES AT THIS TIME. AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE MORE UBIQUITOUS INTO THIS EVENING. CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA. COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT. FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION. CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY DOWNPOURS EXPECTED WITHIN CONVECTION. A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING. ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER ON THE FRONTAL PASSAGE. HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO MODERATE SHOWER INTENSITY THRU THE PERIOD. HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A WARM FRONT WILL MOVE NORTHWARD TOWARDS THE ST LAWRENCE RIVER VALLEY TODAY. THE BOUNDARY WILL BECOME STATIONARY WITH A SERIES OF DISTURBANCES MOVING ALONG IT PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF THE MOHAWK VALLEY AND WEST OF KGFL. VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES THROUGH THE DAYLIGHT HOURS. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE NORTH AND WEST OF KGFL...WITH SHOWER AND THUNDERSTORM ACTIVITY LESS LIKELY AT THE TAF SITES. WE WILL CONTINUE A VCSH AT KGFL FOR LATER THIS AFTERNOON AND FOR BOTH KGFL AND KALB THIS EVENING. THE LATEST HRRR SUGGESTS A MCS MAY AFFECT THE REGION THIS EVENING. WILL BACK OFF ON THE PRECIP FOR LATER TONIGHT BUT EXPECT MVFR OR EVEN IFR MAY RESULT IN FOG AND MIST. WILL KEEP THE MORNING DRY AT THIS TIME WITH A SCT040CB LATER IN THE MORNING AS SOLAR HEATING CAUSES CU BUILDUPS STARTING AROUND 15Z. SOUTHERLY WINDS WILL INCREASE FROM THE S/SE AT 10-15 KTS WITH GUSTS IN THE 20-25 KT RANGE...ESPECIALLY AT KALB. THEY WILL BECOME LIGHT AT 5 KTS OR LESS AFTER 06Z...THEN PICK UP AGAIN AFTER 12Z TO AROUND 8 TO 10 KTS. OUTLOOK... FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA MOSTLY AFTERNOONS AND EVES WITH PATCHY FOG DURING THE LATE NIGHTS. MON...VFR...NO SIG WX. && .FIRE WEATHER... A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MEMORIAL DAY WEEKEND. FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN BURLINGTON VERMONT FOR DETAILS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...RCK AVIATION...RCK FIRE WEATHER...JPV HYDROLOGY...RCK/JPV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT THU MAY 26 2011 NYZ032-033-038>043-047>054-058-059-063-064-082>084-271100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 407 PM EDT THU MAY 26 2011 ...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ALONG A WARM FRONT...THAT WILL BECOME STATIONARY NEAR THE SAINT LAWRENCE RIVER VALLEY. THE MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTES...ALBANY...FULTON...GREENE...HAMILTON...HERKIMER... MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE... ULSTER...WARREN AND WASHINGTON COUNTIES. CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 407 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN A WARM AND HUMID AIR MASS THAT HAS MOVED INTO THE REGION. THE MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD. THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO 40 MPH. THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY STILL BE STRONG TO SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU MAY 26 2011
NYZ033-042-261900-
HAMILTON NY-NORTHERN WARREN NY-
235 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
NORTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWEST WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR LEWEY LAKE CAMPGROUND...OR ABOUT 7
MILES NORTHEAST OF SPECULATOR...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 240 PM EDT
8 MILES NORTHWEST OF NORTH CREEK BY 255 PM EDT
IF ON OR NEAR INDIAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4381 7412 4380 7405 4378 7404 4375 7405
4378 7373 4377 7372 4351 7431 4372 7444
4383 7423 4382 7421 4383 7414
TIME...MOT...LOC 1834Z 232DEG 28KT 4369 7426
KLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT THU MAY 26 2011
NYZ033-042-262015-
HAMILTON NY-NORTHERN WARREN NY-
338 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
NORTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
EXTREME NORTHWEST WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTH
OF INDIAN LAKE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 350 PM EDT
IF ON OR NEAR INDIAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4382 7421 4383 7419 4383 7414 4381 7412
4381 7407 4363 7427 4371 7445 4390 7431
TIME...MOT...LOC 1938Z 211DEG 22KT 4371 7430SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT THU MAY 26 2011
NYZ040-047>049-262030-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-
347 PM EDT THU MAY 26 2011
...A STRONG THUNDERSTORM IN
CENTRAL AND EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WESTERN AND NORTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHARON
SPRINGS...OR ABOUT 6 MILES NORTHWEST OF COBLESKILL...AND MOVING
NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF CENTRAL BRIDGE BY 355 PM EDT
6 MILES SOUTHEAST OF FONDA BY 405 PM EDT
TRIBES HILL BY 410 PM EDT
AMSTERDAM AND FORT JOHNSON BY 415 PM EDT
HAGAMAN AND 8 MILES NORTHWEST OF ROTTERDAM JUNCTION BY 420 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.
LAT...LON 4298 7434 4297 7414 4282 7391 4262 7463
4270 7466 4278 7467
TIME...MOT...LOC 1946Z 233DEG 37KT 4276 7452SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 414 PM EDT THU MAY 26 2011 NYZ039>041-049-050-082-262100- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 414 PM EDT THU MAY 26 2011 ...A STRONG THUNDERSTORM IN EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... SOUTHERAST FULTON COUNTY IN EASTERN NEW YORK... EXTREME NORTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... WESTERN AND CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR FONDA...OR ABOUT OVER FONDA...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... FORT JOHNSON AND AMSTERDAM BY 420 PM EDT HAGAMAN BY 425 PM EDT BROADALBIN BY 430 PM EDT GALWAY BY 435 PM EDT 7 MILES NORTHWEST OF ROCK CITY FALLS BY 445 PM EDT 7 MILES SOUTHEAST OF EDINBURG BY 450 PM EDT IF ON OR NEAR GREAT SACANDAGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4326 7405 4304 7381 4281 7437 4291 7449 TIME...MOT...LOC 2012Z 229DEG 33KT 4293 7434
The Albany radar (KENX), 91 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
28 thunderstorm wind, 9 hail. Local standard time, as filed.
Penny size hail was reported in Wells during a thunderstorm.
Penny size hail was reported in Carlisle during a thunderstorm.
Golf ball size hail was reported during a thunderstorm at the Lake Eaton Campground.
Half dollar size hail was reported in Long Lake during a thunderstorm.
Penny size hail was reported in North Blenheim during a thunderstorm.
Penny size hail was reported at the New York Power Authority during a thunderstorm.
Quarter size hail was reported during a thunderstorm in Glenville.
Nickel size hail was reported in Fish House during a thunderstorm by a WeatherNet6 spotter.
Trees and wires were reported down in Canajoharie due to strong thunderstorm winds.
A tree and limbs were reported down across Carl Street in Ellenville due to strong thunderstorm winds.
Trees and wires were reported down in Summit due to strong thunderstorm winds.
Trees and wires were reported down in Sharon Springs due to strong thunderstorm winds.
Two to three dozen trees and four utility poles were reported down due to strong thunderstorm winds at Northhampton Beach campsites. Seven camp trailers were reported damaged.
Trees were reported down across State Route 30 and Huntersland Road in Middleburgh due to strong thunderstorm winds.
Large tree branches were reported down blocking Park Road in Chichester due to strong thunderstorm winds.
Trees and wires were reported down in Schoharie due to strong thunderstorm winds.
The roof of a trailer was reported partially torn off by strong thunderstorm winds on Knox Cave Road in Knox.
A barn was reported destroyed by strong thunderstorm winds at Peaceful Acres Horses on Rynex Corners Road in Pattersonville.
A tent collapsed behind the Voorheesville Fire Department and a tree was reported down on Maple Avenue due to strong thunderstorm winds.
Part of a large maple tree was reported downed by strong thunderstorm winds on Grand Boulevard in Niskayuna.
The sign for the Park Guilderland Apartments in Guilderland Center was reportedly blown over by strong thunderstorm winds.
Numerous trees and limbs were reported down along South Shore Road in Edinburg and Providence due to strong thunderstorm winds. Also, a tree was reported down on Fox Hill Road in Edinburg.
A trained spotter reported an estimated wind gust of 58 mph in West Glenville.
Many old locust trees were reported snapped off by strong thunderstorm winds in Tivoli.
Trees and wires were reported down in Saugerties due to strong thunderstorm winds.
Trees and large branches were reported down on the Mohawk-Hudson Bikeway in Boght Corners due to strong thunderstorm winds.
Trees and wires were reported down at 102nd Street and 8th Avenue in Troy due to strong thunderstorm winds.
A tree was reported down and blocking Route 9 in Livingston due to strong thunderstorm winds.
A tree was reported down grazing a house and two large sliding barn doors were reported blown off their hinges on Dawson Road in Hillsdale due to strong thunderstorm winds.
A tree and wires were reported down in Kinderhook due to strong thunderstorm winds.
Trees and wires were reported down on Dunham Road in Nassau due to strong thunderstorm winds.
Trees were reported down along Route 67 in North Hoosick due to strong thunderstorm winds.
Quarter size hail was reported in Canaan during a thunderstorm with an estimated wind gust of 60 mph.
A tree was reported down across Route 22 in New Lebanon due to strong thunderstorm winds.
Trees were reported down on Center Cambridge Road in Cambridge due to strong thunderstorm winds.
Wires were reported down on Route 29 near By Pass Road in Greenwich due to strong thunderstorm winds.
A tree was reported down on a car on Abbott Street in Hoosick Falls due to strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310584, 310587, 310591, 310594, 310595, 310596, 310597, 310598, 310601, 310603, 310604, 310605, 310607, 310609, 310610, 310611, 310620, 310616, 310612, 310617, 310621, 310613, 310614, 310618, 310619, 310615, 311080, 311084, 311089, 311092, 311095, 311096, 311098, 311100, 311101, 311103, 311105.